Published on November 8, 2023, 12:39 am
Ozempic, a popular weight-loss drug, has recently come under scrutiny after a tragic incident involving an Australian woman. Trish Webster, 56, was prescribed this medication to help her lose weight for her daughter’s wedding. However, her story took a devastating turn when she died from gastrointestinal illness. Now, her husband is warning others that this drug may not be worth the risk.
Ozempic is primarily used to treat Type 2 diabetes and aid in weight loss. It works by mimicking a hormone called GLP-1, which slows down the digestion process and helps people feel full for longer periods of time. While this mechanism can be beneficial for weight loss, it can also lead to complications if the drug slows down the stomach too much or blocks the intestines.
Mrs. Webster initially experienced success with Ozempic and another prescription injection called Saxenda, losing around 15 kg in just five months. However, her health soon deteriorated as she started experiencing severe side effects. On January 16th, a few months before her daughter’s wedding, Mrs. Webster was found unconscious with brown liquid coming out of her mouth. Despite efforts to resuscitate her, she tragically passed away that night due to acute gastrointestinal illness.
Although doctors haven’t been able to definitively link Mrs. Webster’s death to the use of Ozempic and Saxenda, her husband firmly believes that these drugs were responsible for the tragedy. He expressed his deep regrets about allowing his wife to take them and stated that he never thought something like this could happen.
In response to these concerns, Novo Nordisk, the manufacturer of Ozempic, issued a statement acknowledging that they had only become aware of recurring stomach complications called ileus after the drug had already been released in the market.
The heartbreaking story of Mrs. Webster serves as a reminder that even medications prescribed for weight loss should be approached with caution. While they may offer benefits to some individuals, it is crucial to be aware of potential risks and closely monitor any adverse reactions.
If you are considering taking a weight-loss medication, it is essential to consult with a healthcare professional who can evaluate your specific circumstances and guide you towards the most appropriate options. Remember, no weight loss journey is worth compromising your health and well-being.